Previous |  Up |  Next


$MAD$-family; Isbell-Mr'owka space
Let $\Psi(\Sigma)$ be the Isbell-Mr'owka space associated to the $MAD$-family $\Sigma$. We show that if $G$ is a countable subgroup of the group ${\bold S}(\omega)$ of all permutations of $\omega$, then there is a $MAD$-family $\Sigma$ such that every $f \in G$ can be extended to an autohomeomorphism of $\Psi(\Sigma)$. For a $MAD$-family $\Sigma$, we set $Inv(\Sigma) = \{ f \in {\bold S}(\omega) : f[A] \in \Sigma $ for all $A \in \Sigma \}$. It is shown that for every $f \in {\bold S}(\omega)$ there is a $MAD$-family $\Sigma$ such that $f \in Inv(\Sigma)$. As a consequence of this result we have that there is a $MAD$-family $\Sigma$ such that $n+A \in \Sigma$ whenever $A \in \Sigma$ and $n < \omega$, where $n+A = \{ n+a : a \in A \}$ for $n < \omega$. We also notice that there is no $MAD$-family $\Sigma$ such that $n \cdot A \in \Sigma$ whenever $A \in \Sigma$ and $1 \leq n < \omega$, where $n \cdot A = \{ n \cdot a : a \in A \}$ for $1 \leq n < \omega$. Several open questions are listed.
[BV] Balcar B., Vojtáš P.: Almost disjoint refinement of families of subsets of $N$. Proc. Amer. Math. Soc. 79 (1980), 465-470. MR 0567994
[Ba] Baskirov A.I.: On maximal almost disjoint systems and Franklin bicompacta. Soviet. Math. Dokl. 19 (1978), 864-868. MR 0504217
[CN] Comfort W.W., Negrepontis S.: The Theory of Ultrafilters. Grudlehren der Mathematischen Wissenschaften, Vol. 211, Springer-Verlag, 1974. MR 0396267 | Zbl 0298.02004
[GJ] Gillman L., Jerison M.: Rings of Continuous Functions. Graduate Texts in Mathematics, Vol. 43, Springer-Verlag, 1976. MR 0407579 | Zbl 0327.46040
[Ka] Katětov M.: A theorem on mappings. Comment. Math. Univ. Carolinae 8 (1967), 431-433. MR 0229228
[L] Levy R.: Almost $P$-spaces. Can. J. Math. 29 (1977), 284-288. MR 0464203 | Zbl 0342.54032
[Mr] Mrówka S.: On completely regular spaces. Fund. Math. 41 (1954), 105-106. MR 0063650
Partner of
EuDML logo